Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 3, NWS Albuquerque, NM

January 16, 2019

NWS Albuquerque, NM issued this wind advisory at Jan 16, 2019, 2:51 AM MST. It took effect at Jan 16, 2019, 5:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2019, 2:51 AM MST (09:51 UTC)
In effect from
Jan 16, 2019, 5:00 AM MST
Expired
Jan 16, 2019, 9:00 PM MST
In force
16 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

753 
WWUS75 KABQ 160951
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
251 AM MST Wed Jan 16 2019

...STRONG WINDS TO IMPACT PORTIONS OF NORTHERN AND EASTERN NEW
MEXICO TODAY...

NMZ513>515-161900-
/O.NEW.KABQ.WI.Y.0003.190116T1200Z-190117T0400Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
251 AM MST Wed Jan 16 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 9 PM MST this evening. 

* LOCATION...Sangre de Cristo Mountains of New Mexico.

* WINDS...Sustained from the west at 25 to 35 mph with occasional
  gusts of 45 to 50 mph.

* TIMING...Winds will increase quickly this morning over the
  higher ridge tops, exposed peaks, and east slopes of the Sangre
  de Cristos. Winds will remain strong and gusty through the
  afternoon, gradually decreasing in speed through the late
  evening.

* VISIBILITY...No widespread visibility reductions are expected.

* LOCAL IMPACTS...Strong cross winds are expected on north-to-
  south oriented roads. Loose items such as lawn furniture and
  garbage cans may become toppled or blown about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ523-528-529-532>534-161900-
/O.NEW.KABQ.WI.Y.0003.190116T1800Z-190117T0100Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-Quay County-
251 AM MST Wed Jan 16 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM MST
this evening. 

* LOCATION...Central Highlands, Far Northeast Highlands, Northeast
  Highlands, Eastern San Miguel County, Guadalupe County, Quay 
  County. 

* WINDS...Sustained from the west at 25 to 35 mph with occasional
  gusts of 45 to 50 mph.

* TIMING...Winds will increase through the late morning, becoming 

* VISIBILITY...No widespread visibility reductions are expected.

* LOCAL IMPACTS...Strong cross winds are expected on north-to-
  south oriented roads. This includes portions of the Interstate
  25 corridor from Ribera to Las Vegas to Raton. Loose items such
  as lawn furniture and garbage cans may become toppled or blown 
  about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
3 follow-up statements
620 
WWUS75 KABQ 161835
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1135 AM MST Wed Jan 16 2019

...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF NORTHERN AND 
EASTERN NEW MEXICO...

NMZ523-528-529-532>534-170100-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0100Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-Quay County-
1135 AM MST Wed Jan 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...Central Highlands, Far Northeast Highlands, 
  Northeast Highlands, Eastern San Miguel County, Guadalupe 
  County, Quay County. 

* WINDS...Sustained from the west at 25 to 35 mph with 
  occasional gusts of 45 to 50 mph. 

* TIMING...Strong winds will continue into the early evening
  hours, then decrease.

* VISIBILITY...No widespread visibility reductions are expected.

* LOCAL IMPACTS...Strong cross winds are expected on north-to- 
  south oriented roads. This includes portions of the Interstate 
  25 corridor from Ribera to Las Vegas to Raton. Loose items 
  such as lawn furniture and garbage cans may become toppled or 
  blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ513>515-170245-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
1135 AM MST Wed Jan 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* LOCATION...Sangre de Cristo Mountains of New Mexico.

* WINDS...Sustained from the west at 25 to 35 mph with 
  occasional gusts of 45 to 50 mph. 

* TIMING...Strong winds will continue over the higher ridge tops,
  exposed peaks, and east slopes of the Sangre de Cristos. Winds 
  will remain strong and gusty through the afternoon, gradually 
  decreasing in speed through the late evening. 

* VISIBILITY...No widespread visibility reductions are expected.

* LOCAL IMPACTS...Strong cross winds are expected on north-to- 
  south oriented roads. Loose items such as lawn furniture and 
  garbage cans may become toppled or blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
042 
WWUS75 KABQ 170053
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
553 PM MST Wed Jan 16 2019

NMZ523-528-529-532>534-170200-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-190117T0100Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-Quay County-
553 PM MST Wed Jan 16 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds have decreased below advisory levels, therefore the advisory
will be allowed to expire. A few wind gusts to 30 or 35 mph will
remain possible this evening. 

$$

NMZ513>515-170400-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
553 PM MST Wed Jan 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* LOCATION...Sangre de Cristo Mountains of New Mexico.

* WINDS...Sustained from the west at 25 to 35 mph with 
  occasional gusts of 45 to 50 mph. 

* TIMING...Strong winds will continue over the higher ridge tops,
  exposed peaks, and east slopes of the Sangre de Cristos. Winds
  will gradually decrease in speed through the late evening. 

* VISIBILITY...No widespread visibility reductions are expected.

* LOCAL IMPACTS...Strong cross winds are expected on north-to- 
  south oriented roads. Loose items such as lawn furniture and 
  garbage cans may become toppled or blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

34
167 
WWUS75 KABQ 170401
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
901 PM MST Wed Jan 16 2019


NMZ513>515-170515-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
901 PM MST Wed Jan 16 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

Winds have decreased below advisory levels, therefore the advisory
will be allowed to expire. A few gusts to 30 or 35 mph will remain
possible through midnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:36 AM MST, 15 minutes earlier.

Area forecast discussion, Jan 16, 2:36 AM MST, 15 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
236 AM MST Wed Jan 16 2019

.SYNOPSIS...
Strong west winds will impact along and east of the Sangre de Cristo
Mountains today as snow showers across the northwest mountains
continue through the morning period. Clearer and warmer conditions
are expected Thursday before another winter storm system brings
valley rain and mountain snow to much of New Mexico Friday. Colder
air swings through with this next system as highs fall five to ten
degrees below normal with upper 30s to upper 40s for daytime highs on
Saturday.

&&

.DISCUSSION...
Today...Valley rain and mountain snow has moved into portions of
northwest New Mexico this morning as a weakening disturbance moves
into the region. A mid-level dry slot evident on the mid-level
GOES-16 WV imagery appears to be currently limiting precipitation
intensity. Intensity should start increasing as the axis of the
trough moves east from AZ into NM later this morning, coupled with
orographic upslope flow into SW facing slopes of the northwest and
Tusas Mtns. Snow showers will continue through the morning period,
beginning to taper off around noon. Snow accumulations should see an
additional 2-4 inches by the end of today. Meanwhile, the pressure
gradient aloft will tighten as the core of the mid and upper level
jet max moves across the state. This will produce strong west winds
25 to 35 mph sustained with gusts up to 50 mph focusing atop the
Sangre's first, then spreading to lower elevations of the East
Central Plains this afternoon.

Tonight-Thursday...Winds and precipitation exit the state late this
evening with warmer temperatures expected Thursday. Breezy westerly
winds will return to the east plains.

Friday...The next winter storm system still looks on track to arrive
into western New Mexico late Thursday night, quickly moving over the
state Friday with an associated backdoor cold front sweeping through
the eastern plains Friday night into Saturday morning. Colder air
will accompany this storm system, however there still remains
uncertainty on the timing of the frontal passage. Suffice to say,
another round of valley rain and mountain snow will reach much of
the forecast area during the day Friday. Currently, given the timing
of this system, most of the substantial snow amounts will be confined
to the higher terrain with valley areas seeing rain or non-
accumulating snow.

24/RJH

&&

.FIRE WEATHER...
Clouds and precipitation will shift from west central and
northwestern NM to north central parts of the state today. Above
normal temperatures will continue in the eastern plains, and breezy
to windy conditions will impact areas along and east of the central
mountain chain today. Fortunately, minimum humidity will remain
fairly elevated at 25 percent or better, too high for any critical
concerns. The stronger winds will assist smoke ventilation rates
this afternoon.

No critical concerns are foreseen through the remainder of the week.
While another breezy to windy stint is forecast for Friday and
Friday night, humidity will again be relatively high (even in the
eastern plains) as the next shot of precipitation arrives and cooler
temperatures sweep in. Drier and more settled weather follow for the
weekend. Another breezy to windy day will unfold on Monday, but at
this time humidity still appears to remain above critical thresholds.

52

&&

.AVIATION...
06Z TAF CYCLE
Upper trough approaching NM from AZ will result in deteriorating
conditions in rain, snow and br mainly over the northwest third of
NM with areas of MVFR to IFR cigs/vsbys with mt obscurations.
Conditions expected to improve aft 16/18Z as the trough exits NM.
Deepening lee surface low in eastern New Mexico will result in
increasing west winds along and east of the central mountain chain
and along and north of Interstate 40 aft 16/12Z with gusts to around
40kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  43  25  45  32 /  30   5   5  80
Dulce...........................  40  22  42  25 /  70  20   5  80
Cuba............................  40  24  45  29 /  50  10   0  80
Gallup..........................  43  18  48  28 /  20   0   0  70
El Morro........................  42  16  47  28 /  20   0   0  70
Grants..........................  44  19  46  29 /   5   0   0  50
Quemado.........................  46  24  50  30 /   5   0   0  60
Glenwood........................  55  33  58  34 /   5   0   0  30
Chama...........................  37  19  40  21 /  80  30   5  90
Los Alamos......................  41  28  43  28 /  20   5   0  60
Pecos...........................  42  28  46  28 /  10   5   0  40
Cerro/Questa....................  37  20  40  22 /  30  10   0  50
Red River.......................  32  18  35  23 /  50  10   0  50
Angel Fire......................  34  11  37  21 /  30  10   0  50
Taos............................  38  16  40  21 /  20   5   0  50
Mora............................  43  25  49  29 /  10   5   0  40
Espanola........................  44  26  44  28 /  10   0   0  50
Santa Fe........................  41  29  43  28 /  10   5   0  50
Santa Fe Airport................  43  26  44  27 /   5   0   0  40
Albuquerque Foothills...........  48  32  48  32 /   5   0   0  40
Albuquerque Heights.............  50  32  50  32 /   5   0   0  40
Albuquerque Valley..............  52  23  50  31 /   5   0   0  30
Albuquerque West Mesa...........  50  30  49  32 /   5   0   0  40
Los Lunas.......................  53  21  51  30 /   5   0   0  30
Rio Rancho......................  49  30  49  31 /   5   0   0  40
Socorro.........................  56  29  55  35 /   0   0   0  20
Sandia Park/Cedar Crest.........  43  31  46  31 /   5   0   0  50
Tijeras.........................  45  30  47  31 /   5   0   0  40
Moriarty/Estancia...............  46  24  49  26 /   5   0   0  30
Clines Corners..................  42  27  45  29 /   5   0   0  30
Gran Quivira....................  49  31  52  33 /   5   0   0  30
Carrizozo.......................  54  33  57  36 /   5   0   0  10
Ruidoso.........................  50  32  56  35 /   5   0   0   5
Capulin.........................  51  23  54  30 /   5   0   0   0
Raton...........................  52  22  55  30 /   5   0   0   5
Springer........................  53  24  57  30 /   5   0   0   5
Las Vegas.......................  46  26  52  30 /   5   0   0  20
Clayton.........................  60  31  62  36 /   5   0   0   0
Roy.............................  55  28  59  33 /   5   0   0   0
Conchas.........................  60  33  64  36 /   0   0   0   0
Santa Rosa......................  57  34  60  37 /   0   0   0   0
Tucumcari.......................  63  33  67  39 /   0   0   0   0
Clovis..........................  63  34  65  36 /   0   0   0   0
Portales........................  65  35  67  36 /   0   0   0   0
Fort Sumner.....................  62  33  65  35 /   0   0   0   0
Roswell.........................  65  33  66  38 /   0   0   0   0
Picacho.........................  60  36  64  41 /   5   0   0   0
Elk.............................  57  34  61  38 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 6 PM MST this evening for
the following zones... NMZ523-528-529-532>534.

Winter Weather Advisory until 8 PM MST this evening for the
following zones... NMZ503-510.

Wind Advisory until 9 PM MST this evening for the following zones...
 NMZ513>515.

&&

24
Hazardous weather outlook, Jan 15, 3:38 AM MST, 23 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
338 AM MST Tue Jan 15 2019

NMZ501>540-161200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
338 AM MST Tue Jan 15 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Patchy freezing fog will linger over portions of New Mexico this
morning before burning off by noon, producing areas of lowered
visibility and slick roadways. A winter weather system will begin to
enter into the Four Corners region late this evening, spreading over
the northwest mountains tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winter weather with moderate snow showers will impact northwest New
Mexico dropping 1 to 5 inches of snow with locally higher amounts up
to 10 inches atop the Tusas Mountains above 9500 feet through the
day Wednesday. Lowered visibility and snow packed roads will make
travel difficult, particularly along U.S. Highways 64 and 84 through
Rio Arriba County.

A stronger and colder winter storm system is on track to impact New
Mexico Friday, bringing the potential for another foot of snow atop
the northwest mountains by Saturday morning. Stay tuned to the
forecast as this next system gets closer.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. Stay abreast of road condtions
on nmroads.com or by dialing 5-1-1.

24

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.